Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Jordan algebras with minimum condition


Author: David L. Morgan
Journal: Trans. Amer. Math. Soc. 155 (1971), 161-173
MSC: Primary 17.40
DOI: https://doi.org/10.1090/S0002-9947-1971-0276290-1
MathSciNet review: 0276290
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ J$ be a Jordan algebra with minimum condition on quadratic ideals over a field of characteristic not 2. We construct a maximal nil ideal $ R$ of $ J$ such that $ J/R$ is a direct sum of a finite number of ideals each of which is a simple Jordan algebra. $ R$ must have finite dimension if it is nilpotent and this is shown to be the case whenever $ J$ has ``enough'' connected primitive orthogonal idempotents.


References [Enhancements On Off] (What's this?)

  • [1] A. A. Albert, A theory of power-associative commutative algebras, Trans. Amer. Math. Soc. 69 (1950), 503-527. MR 12, 475. MR 0038959 (12:475d)
  • [2] N. Jacobson, Structure theory for a class of Jordan algebras, Proc. Nat. Acad. Sci. U.S.A. 55 (1966), 243-251. MR 33 #1337. MR 0193116 (33:1337)
  • [3] -, A coordinatization theorem for Jordan algebras, Proc. Nat. Acad. Sci. U.S.A. 48 (1962), 1154-1160. MR 25 #3971. MR 0140553 (25:3971)
  • [4] J. Marshall Osborn, Jordan algebras of capacity two, Proc. Nat. Acad. Sci. U.S.A. 57 (1967), 582-588. MR 35 #6727. MR 0215892 (35:6727)
  • [5] R. D. Schafer, An introduction to nonassociative algebras, Pure and Appl. Math., vol. 22, Academic Press, New York, 1966. MR 35 #1643. MR 0210757 (35:1643)
  • [6] M. B. Slater, The Wedderburn-Artin theorem for alternative rings, Notices Amer. Math. Soc. 15 (1968), 382. Abstract #68T-277.
  • [7] M. F. Smiley, The radical of an alternative ring, Ann. of Math. (2) 49 (1948), 702-709. MR 10, 6. MR 0025449 (10:6f)
  • [8] K. A. Ževlakov, On radical ideals of an alternative ring, Algebra i Logika Sem. 4 (1965), no. 4, 87-102. (Russian) MR 33 #2695. MR 0194485 (33:2695)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17.40

Retrieve articles in all journals with MSC: 17.40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0276290-1
Keywords: Jordan algebra, minimum condition, quadratic ideal, nil ideal, radical, nilpotence, Peirce decomposition
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society